# SDR CALA9801262

- Difficulty date: July 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14601
- Make and model: Boeing 737524
- Aircraft serial: 27314
- Engine: Ge CFM563B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Part number: 9527M99P09
- Condition: Fractured
- Location: Nr 1 Engine
- Stage of operation: AP
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

WHILE EN ROUTE, AN EMERGENCY LANDING WAS REQUIRED FOR FUEL STOP (DUE TO A COMBINATION OF LONG TAXI TIME IN EWR AND WEATHER EN ROUTE).  THE AIRCRAFT WAS DIVERTED TO JAX AND WHILE ON FINAL APPROACH THE NR 1 ENGINE FAILED.  THE AIRCRAFT LANDED AT JAX WITHOUT INCIDENT.  MAINTENANCE FOUND INTERNAL DAMAGE TO THE NR 1 ENGINE NOSE COWL, BELIEVED TO BE CAUSED BY SEPARATION OF A FAN BLADE.  THE NR 1 ENGINE WILL BE REMOVED AND REPLACED.  *S/D*  INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO SEPARATION OF A FAN BLADE CAUSED BY FOD.
